Hail, Comal
- When
- June 5, 12:25 AM CST to 12:35 AM CST
- Where
- Comal County, Canyon Res
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.900, -98.250
5 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 4, 8:30 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CDT FRI JUN 4 2004 .DISCUSSION...NORTH TEXAS MCC STARTING TO DRIFT INTO NORTHERN CWA WHILE STORMS FROM EAST TEXAS APPROACH ON OUTFLOW BOUNDARIES. EXPECT SOME DECREASE IN INTENSITY WITH LOSS OF DAILY HEATING. STILL...UPPED POPS TO 50 PERCENT NORTH AND EAST THROUGH THE NIGHT WITH SEVERE AND LOCALLY HEAVY RAIN INCLUDED. AT THIS POINT...STORMS APPEAR UNLIKELY TO MOVE AS FAR SOUTH AS SAN ANTONIO. && .PREV DISCUSSION... CONVECTION HAS YET TO DEVELOP ACROSS THE CWA, ALTHOUGH EXPECT SOME THIS EVENING NEAR THE SEABREEZE IN THE EAST AND COMING OFF THE SOUTHWESTERN TEXAS/NORTHERN MEXICAN MOUNTAINS OUT WEST. LATER TONIGHT INTO SUNDAY, WEAKNESS IN THE SUBTROPICAL RIDGE EXITS OVER SOUTHERN TEXAS. THIS WILL ALLOW WEAK SHORT-WAVES AND SOLAR HEATING TO DEVELOP CONVECTION OVER THE HIGHER TERRAIN OF WEST TEXAS WITH STEERING FLOW ENABLING SOME TO MOVE INTO MAINLY THE NORTHEASTERN CWA LATE NIGHT AND MORNING HOURS. RATHER HIGH CAPES AND SHEAR PROFILES SUGGEST THAT SEVERE STORMS CANNOT BE RULED OUT, ALTHOUGH TOO ISOLATED TO MENTION. SEABREEZE MAY CAUSE SOME AFTERNOON AND EARLY EVENING CONVECTION IN THE EAST. LATER ON SUNDAY INTO MONDAY, PATTERN CHANGES WITH RIDGE ERODING FROM THE WEST AS LARGE UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. THIS WILL SET UP A TROPICAL TAP AND ALLOW SOME EASTERLY WAVES TO ROTATE AROUND THE RIDGE INTO SOUTHERN TEXAS. ALSO, A TROPICAL SYSTEM MAY FORM OFF THE PACIFIC COAST OF MEXICO, THEN DRIFT INLAND AND TRACK NORTH TOWARD TEXAS. THE COMBINATION OF THESE FAVORS RAISING POPS, HOWEVER SOME UNCERTAINTY EXISTS AND WILL MAINTAIN LOW CHANCE POPS FOR TUESDAY THROUGH THURSDAY AND INTO FRIDAY. SLOW STORM MOVEMENT COULD LEAD TO ISOLATED HEAVY DOWNPOURS TONIGHT THROUGH THE WEEKEND WITH BETTER CHANCES FOR HEAVIER RAINS NEXT WEEK DUE TO TROPICAL INFLUENCES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 74 94 / 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 72 91 72 93 / 20 20 20 20 DEL RIO INTL AIRPORT 74 97 75 97 / 10 10 10 10 SAN ANTONIO INTL AIRPORT 72 93 75 93 / 10 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 03/13/PM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 PM CDT FRI JUN 4 2004 TXZ171>173-183>194-202>209-217>225-228-051100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 753 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A COMPLEX OF SHOWERS AND THUNDERSTORMS LOCATED OVER NORTH CENTRAL TEXAS WILL DRIFT SOUTHEASTWARD THIS EVENING AND EARLY TONIGHT. SOME OF THESE STORMS WILL MOVE ACROSS THE EASTERN HILL COUNTRY AND THE NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS BEFORE WEAKENING DURING THE EARLY MORNING HOURS ON SATURDAY. LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOIST AND UNSTABLE AIR...ALONG WITH STRONG DAYTIME HEATING...AND OCCASIONAL DISTURBANCES IN THE UPPER LEVEL NORTHWEST FLOW WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. THERE IS A POSSIBILITY THAT ISOLATED STORMS ON SATURDAY AND SUNDAY AFTERNOON COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT.
The Austin/San Antonio radar (KEWX), 31 km away, was scanning. The volume nearest the first event began at 06:23 UTC.
5 flash flood, 1 hail. Local standard time, as filed.
Storms over Comal County produced general 1 inch totals, with isolated 3 inch amounts in the area around Spring Branch. Several roads were closed due to high water, especially in the northwest part of the county.
Rainfall averaged nearly 1 inch in Hays County, with totals of up to 3 inches near Buda. Numerous roads were closed in the east half of the county.
Storms produced a general 1 inch rainfall over the eastern half of Travis County. The highest amounts were 3 inches in the Del Valle area. Many of the rural roads in eastern Travis County were closed shortly after midnight due to flash flooding.
Storms in Caldwell County produced a general 1 inch rainfall countrywide, with amounts up to 2.5 inches around Prairie Lea. Flash flooding was reported over the western portion of the county, generally west of US 183.
Streets were flooded in the city of Gonzales after showers and thunderstorms left rain accumulations of up to 4 inches in the city and up to 3 inches north and east of the city. Rainfall over the remainder of the county was around 1 inch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410192, 5410193, 5410194, 5410195, 5410196, 5410246.